MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING SL; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION STERLING SL; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24703
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/13/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that catheter entrapment occurred.The target lesion was located in the severely tortuous and severely calcified anterior tibial artery.A 2.0mm x 150mm x 90cm sterling sl balloon catheter was advanced for dilatation.However, during advancing, the balloon catheter became stuck on the guide wire.Both balloon catheter and guide wire were then removed simultaneously from the patient's body.The procedure was discontinued due to another reason.No complications were reported and the patient's condition was good.
 
Event or Problem Description
It was reported that catheter entrapment occurred.The target lesion was located in the severely tortuous and severely calcified anterior tibial artery.A 2.0mm x 150mm x 90cm sterling sl balloon catheter was advanced for dilatation.However, during advancing, the balloon catheter became stuck on the guide wire.Both balloon catheter and guide wire were then removed simultaneously from the patient's body.The procedure was discontinued due to another reason.No complications were reported and the patient condition was good.Returned product consisted of a sterling sl balloon catheter with a victory.018 guidewire.The guidewire was received separately and not in the shaft of the sterling sl catheter.The shaft, hypotube, tip and balloon were microscopically and visually examined.There was contrast in the inflation lumen and balloon.The balloon was loosely folded.There was numerous buckling of the outer and inner shafts throughout the shaft of the device.The tip was damaged.The victory guidewire used in the procedure was returned for analysis with this complaint device, so it was used for functional testing.The wire was inserted into the tip and advance; however, the wire would not track past the damaged shaft.Inspection of the remainder of the device presented no other damage or irregularities.

Brand Name
STERLING SL
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key7870582
Report Number2134265-2018-60913
Device Sequence Number11221492
Product Code DQY
UDI-Device Identifier08714729782414
UDI-Public08714729782414
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K093720
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/30/2020
Device Model Number24703
Device Catalogue Number24703
Device Lot Number0021679984
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/11/2018
Initial Date Received by Manufacturer 08/17/2018
Supplement Date Received by Manufacturer09/19/2018
Initial Report FDA Received Date09/12/2018
Supplement Report FDA Received Date10/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1